Yes. You may experience several short-term side effects when taking the morning-after pill. These include:
- Nausea and vomiting
- Irregular and unpredictable menstrual periods
- Cramping and abdominal pain—which might also be the sign of an “ectopic pregnancy” (see “What is an Ectopic Pregnancy” blog)
- Breast tenderness
Keep in mind that cramping and abdominal pain that may result from the use of the morning-after pill can mask the symptoms of an ectopic pregnancy, which requires emergency care.
If you have further questions about the side effects of using the morning-after pill, our expert team will be able to answer any questions you may have. Please give us a call at 864-244-1434. It is safe, confidential, and our all-women team is supportive for whatever need you are facing.
Source: © 2009, 2012 Focus on the Family “The Morning-After Pill” pamphlet
Footnote 1: FDA Prescribing and Label Information for Plan B One-Step®, Rev. July 2009; pp. 13-14; www.accessdata.fda.gov/drugsatfda_docs/label/2009/021998lbl.pdf
Footnote 2: FDA Prescribing and Label Information for Plan B One-Step®, Rev. July 2009, p. 3; See footnote 1